MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LIMITED FISHER & PAYKEL HEALTHCARE; BUBBLE CPAP SYSTEM

FISHER & PAYKEL HEALTHCARE LIMITED FISHER & PAYKEL HEALTHCARE; BUBBLE CPAP SYSTEM
Model Number BC161-10
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported via a fisher & paykel healthcare (f&p) field representative that the cpap probe of the bubble cpap generator slipped out of position.However, the unit was further inspected by the healthcare facility and no issues were identified with the device itself.The bubble cpap generator is part of the bc161-10, bubble cpap system kit (subject device).There was no reported patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Method: the bcpap generator (subject device), which is part of bc161-10, bubble cpap system kit (subject device) was returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the evaluation of the returned device, information provided by the healthcare facility, and our knowledge of the product results: evaluation of the returned device revealed that the bcpap generator lid detent features were wider than the thickness of the bubble cpap probe.The bubble cpap probe was observed loose.Conclusion: based on the evaluation of the returned device, information provided by the healthcare facility and our knowledge of the product, the reported event resulted due to insufficient interaction between the bubble cpap probe and the bubble cpap lid.The bubble cpap system delivers a humidified mixture of air and oxygen to the patient interface.Positive pressure is generated via an underwater seal in the bubble cpap generator, which creates a bubbling effect as gas exits the breathing circuit.The bubble cpap generator includes a mechanism for adjusting the depth of the gas exit to allow for the delivery of cpap levels ranging from 3 to 10 cm h2o.The adjustment mechanism is comprised of the bubble cpap probe and bubble cpap generator, and it also includes a physical stop to ensure that pressure does not exceed 10cmh2o.This means that the pressure received by the patient remains within a therapeutic range used to treat neonates and infants with cpap therapy.The user instructions that accompany the subject device illustrate in pictorial format the correct set-up and proper use of the bubble cpap system kit.The user instructions also state the following: "always use pressure monitoring to verify that the patient is receiving the prescribed cpap level." "do not use if product or packaging is damaged." "do not reuse any part of the bc153 or bc163.It is manufactured for single patient use only.Reuse may result in transmission of infectious substances, interruption to treatment, serious harm or death." "this product is intended to be used for a maximum of 7 days.".
 
Event or Problem Description
A healthcare facility in new jersey reported via a fisher & paykel healthcare (f&p) field representative that the cpap probe of the bubble cpap generator slipped out of position.However, the unit was further inspected by the healthcare facility and no issues were identified with the device itself.The bubble cpap generator is part of the bc161-10, bubble cpap system kit (subject device).There was no reported patient consequence.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BUBBLE CPAP SYSTEM
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, auckland 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400, laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key23613135
Report Number9611451-2025-01574
Device Sequence Number10072559
Product Code BZD
UDI-Device Identifier09420012414953
UDI-Public(01)09420012414953(10)2103517633(11)241205(17)271205
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K100011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC161-10
Device Catalogue NumberBC161-10
Device Lot Number2103517633
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown